Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 9, NWS Green Bay, WI

January 20, 2011

NWS Green Bay, WI issued this small craft advisory at Jan 20, 2011, 3:42 AM CST. It took effect at Jan 20, 2011, 3:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 3:42 AM CST (09:42 UTC)
In effect from
Jan 20, 2011, 3:00 PM CST
Expired
Jan 21, 2011, 3:52 AM CST
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WHUS73 KGRB 200942
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 AM CST THU JAN 20 2011

...GUSTY WINDS AND BUILDING WAVES EXPECTED LATE THIS AFTERNOON THROUGH
FRIDAY MORNING...

.NORTHWEST WINDS WILL INCREASE TO 30 KNOTS LATE THIS AFTERNOON.
FREQUENT GALE FORCE GUSTS ARE EXPECTED NORTH OF STURGEON BAY.

LMZ541-201745-
/O.NEW.KGRB.GL.W.0002.110120T2100Z-110121T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
342 AM CST THU JAN 20 2011

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
FRIDAY. 


* WINDS: NORTHWEST WINDS WILL INCREASE TO 30 KTS LATE THIS
  AFTERNOON WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS OVERNIGHT.

* WAVES: WAVES WILL INCREASE TO 3 TO 5 FEET BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-201745-
/O.NEW.KGRB.SC.Y.0009.110120T2100Z-110121T1500Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
342 AM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH
  HIGHER GUSTS LATE THIS AFTERNOON THROUGH EARLY FRIDAY.

* WAVES: WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
514 
WHUS73 KGRB 201609
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CST THU JAN 20 2011

...GUSTY WINDS AND BUILDING WAVES EXPECTED LATE THIS AFTERNOON
THROUGH FRIDAY MORNING...

.NORTHWEST WINDS WILL INCREASE TO 30 KNOTS LATE THIS AFTERNOON.
FREQUENT GALE FORCE GUSTS ARE EXPECTED NORTH OF STURGEON BAY.

LMZ541-210015-
/O.CON.KGRB.GL.W.0002.110120T2100Z-110121T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1009 AM CST THU JAN 20 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 30 KTS LATE THIS 
  AFTERNOON WITH FREQUENT GALE FORCE GUSTS TO 40 KNOTS 
  OVERNIGHT. 

* WAVES: WAVES WILL INCREASE TO 3 TO 5 FEET BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-210015-
/O.CON.KGRB.SC.Y.0009.110120T2100Z-110121T1500Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1009 AM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 AM CST FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH 
  HIGHER GUSTS LATE THIS AFTERNOON THROUGH EARLY FRIDAY. 

* WAVES: WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
420 
WHUS73 KGRB 202136
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CST THU JAN 20 2011

...GUSTY WINDS AND BUILDING WAVES EXPECTED TONIGHT THROUGH FRIDAY MORNING...

.NORTHWEST WINDS WILL INCREASE TO 30 KNOTS BY EARLY EVENING. GALE FORCE
GUSTS ARE EXPECTED NORTH OF STURGEON BAY.

LMZ541-210545-
/O.CON.KGRB.GL.W.0002.000000T0000Z-110121T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
336 PM CST THU JAN 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 30 KTS BY EARLY EVENING
  WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS OVERNIGHT.

* WAVES: WAVES WILL BUILD TO 3 TO 5 FEET BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-210545-
/O.CON.KGRB.SC.Y.0009.000000T0000Z-110121T1500Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
336 PM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH
  HIGHER GUSTS THIS EVENING THROUGH EARLY FRIDAY.

* WAVES: WAVES WILL BUILD TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
889 
WHUS73 KGRB 210300
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CST THU JAN 20 2011

...GUSTY WINDS AND HIGH WAVES EXPECTED TONIGHT THROUGH FRIDAY MORNING...

.NORTHWEST WINDS TO 30 KTS ARE ARE EXPECTED TONIGHT INTO FRIDAY MORNING.
GALE FORCE GUSTS ARE EXPECTED NORTH OF STURGEON BAY.

LMZ541-211100-
/O.CON.KGRB.GL.W.0002.000000T0000Z-110121T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
900 PM CST THU JAN 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: NORTHWEST WINDS TO 30 KTS...WITH GALE FORCE GUSTS TO 35
  KNOTS OVERNIGHT.

* WAVES: WAVES 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-211100-
/O.CON.KGRB.SC.Y.0009.000000T0000Z-110121T1500Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
900 PM CST THU JAN 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS TONIGHT
  INTO FRIDAY MORNING.

* WAVES: WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
246 
WHUS73 KGRB 210952
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 AM CST FRI JAN 21 2011

...WINDS HAVE DIMINISHED OVER THE NEAR SHORE WATERS...

.NORTHWEST WINDS HAVE DIMINISHED OVER THE NEAR SHORE WATERS AND
WILL CONTINUE TO DO SO TODAY..

LMZ541-211100-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-110121T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
352 AM CST FRI JAN 21 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE GALE
WARNING. 

NORTHWEST WINDS WILL DIMINISH TO 10 TO 20 KNOTS TODAY.

$$

LMZ542-543-211100-
/O.CAN.KGRB.SC.Y.0009.000000T0000Z-110121T1500Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
352 AM CST FRI JAN 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED TO 10 TO 20 KNOTS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 2:46 PM CST, 12 hours 56 minutes earlier.

Area forecast discussion, Jan 19, 2:46 PM CST, 12 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CST WED JAN 19 2011

.SHORT TERM...TONIGHT INTO THURSDAY.

SHORT WAVE THAT BROUGHT LIGHT SNOW/FLURRIES TO THE AREA THIS
MORNING IS NOW PULLING EAST INTO LAKE MICHIGAN. HIGH PRESSURE AT
THE SURFACE TO SHIFT EAST THROUGH SOUTHERN WI/NRN IL TONIGHT.
MODELS ALL SUGGEST SOME GRADIENT REMAINING OVERNIGHT. CLOUDS
CLEARED LATE THIS MORNING...EARLY AFTERNOON ONLY TO BE REPLACED BY
CONVECTIVE CU FOR THE AFTERNOON. EXPECT SOME CLEARING THIS EVENING
AS CURRENT CU DISSIPATES...THOUGH STILL SEE CLOUDS UPSTREAM. IN
ADDITION WAA AHEAD OF NEXT SHORT WAVE TO MOVE THROUGH OVERNIGHT.
WILL SIDE WITH EARLIER FORECAST AND GO TOWARDS WARMER GUIDANCE...A
BIT LOWER THAN EARLIER FORECAST PACKAGE.

ARCTIC COLD FRONT WILL ENTER THE FORECAST AREA THURSDAY AFTERNOON.
EXPECT SOME LIGHT SNOW AND FLURRIES WITH ITS PASSAGE. MODELS
PRETTY CONSISTENT ON COLD AIR ENTERING LATER IN THE AFTERNOON.
WILL NOT SHOW ANY FALLING TEMP TREND AT THIS TIME. THOUGH LATEST
ECMWF CAME IN A BIT FASTER...NAM USUALLY BETTER WITH COLD AIR.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.

UPPER LEVEL FLOW WAS FORECAST TO RETAIN ITS GENERAL PATTERN OF A RIDGE
IN THE EASTERN PACIFIC AND TROUGH OVER THE CENTRAL/EASTERN CONUS.
FLOW ACROSS WISCONSIN BECOMES NORTHWEST LATE THIS WEEK BEFORE
BECOMING MORE ZONAL DURING THE EARLY PART OF NEXT WEEK. CLIPPER
TYPE SYSTEMS IN THE NORTHERN BRANCH OF THE UPPER FLOW MAY BRING A
CHANCE OF SNOW TO THE REGION WHILE MORE SIGNIFICANT SYSTEMS IN THE
AMPLIFIED SOUTHERN BRANCH REMAIN SOUTH OF THE AREA. NO MAJOR
SYSTEMS WERE FORECAST TO REACH THE FORECAST AREA THROUGH THE
MIDDLE OF NEXT WEEK...BUT SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE
AT TIMES WITH COLD AIR PASSING OVER LAKE SUPERIOR.

NORTHWEST FLOW WILL RESULT IN RATHER COLD TEMPERATURES THURSDAY
NIGHT AND ENOUGH WIND IS EXPECTED THAT WIND CHILLS COULD APPROACH
WARNING CRITERIA IN PARTS OF THE CWA. EXPECT A GRADUAL WARM UP AS
THE UPPER FLOW BECOMES MORE ZONAL. BUT IT WILL PROBABLY TAKE UNTIL
THE MIDDLE OF NEXT WEEK BEFORE TEMPERATURES REACH SEASONAL
NORMALS.
&&

.AVIATION...CURRENT MVFR CU TO DISSIPATE TOWARDS SUNSET. VFR
CONDITIONS EXPECT THROUGH MUCH OF NIGHT. ARCTIC FRONT TO MOVE
THROUGH THU AFTERNOON WITH SCATTERED SNOW SHOWERS AND GUSTY WEST
TO NORTHWEST WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MG
Hazardous weather outlook, Jan 19, 2:41 PM CST, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CST WED JAN 19 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
241 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WIND CHILL READINGS WILL APPROACH DANGEROUS LEVELS THURSDAY NIGHT
AND FRIDAY MORNING. ANYONE WHO HAS PLANS TO BE OUTDOORS SHOULD
DRESS APPROPRIATELY AND COVER ANY EXPOSED SKIN. FROST BITE ON
EXPOSED SKIN CAN OCCUR WITHIN 30 MINUTES WITH WIND CHILLS THIS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-202045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
241 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:35 AM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more31 hr
Jan 20, 3:42 AM CSTGale WarningGRB24 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.